Possible symptoms of a Topamax overdose include speech problems, poor coordination, and blurred vision. Since a drug overdose can be dangerous, make sure to seek medical attention immediately if you think you may have taken too much Topamax. Treatment options may include "pumping the stomach," medications, or supportive care.
Is It Possible to Overdose on Topamax?
Topamax® (topiramate) is a prescription medication that is used to treat epilepsy and to prevent migraines. The effects of a Topamax overdose will vary depending on a number of factors, including how much Topamax was taken and whether it was taken with any other medicines, alcohol, or drugs.
If you happen to overdose on Topamax, seek medical attention immediately.
Symptoms of a Topamax Overdose
Topamax overdose symptoms may include:
- Speech problems
- Blurred vision
- Thinking problems
- Poor coordination
- Low blood pressure (hypotension)
- Abdominal pain (or stomach pain)
This may cause signs or symptoms that include:
Treatment for a Topamax overdose will vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications to prevent or treat seizures
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Topamax.